Acute Dystonic Reaction in a 14-Year-Old Boy after Accidental Overuse of Nasal Metoclopramide

Panagiota Zikidou, Rozeta Meziridou, Sonia Alexiadou, E. Mantadakis
{"title":"Acute Dystonic Reaction in a 14-Year-Old Boy after Accidental Overuse of Nasal Metoclopramide","authors":"Panagiota Zikidou, Rozeta Meziridou, Sonia Alexiadou, E. Mantadakis","doi":"10.1159/000512655","DOIUrl":null,"url":null,"abstract":"We present the case of a 14-year-old boy who developed an acute dystonic reaction 5 h following the overuse of a nasal metoclopramide spray that his mother gave him thinking it was a nasal decongestant. The patient had torticollis and intense motor restlessness, while he was fully conscious and hemodynamically stable. All laboratory investigations were normal. He was treated with a single dose of biperiden intravenously with direct disappearance of the symptoms. Children are particularly susceptible to the extrapyramidal side effects of metoclopramide that can occur irrespective of the route of administration.","PeriodicalId":400314,"journal":{"name":"Case Reports in Acute Medicine","volume":"12 1","pages":"0"},"PeriodicalIF":0.0000,"publicationDate":"2021-02-12","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"1","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Case Reports in Acute Medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1159/000512655","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 1

Abstract

We present the case of a 14-year-old boy who developed an acute dystonic reaction 5 h following the overuse of a nasal metoclopramide spray that his mother gave him thinking it was a nasal decongestant. The patient had torticollis and intense motor restlessness, while he was fully conscious and hemodynamically stable. All laboratory investigations were normal. He was treated with a single dose of biperiden intravenously with direct disappearance of the symptoms. Children are particularly susceptible to the extrapyramidal side effects of metoclopramide that can occur irrespective of the route of administration.
查看原文
分享 分享
微信好友 朋友圈 QQ好友 复制链接
本刊更多论文
14岁男孩意外过量使用鼻甲氧氯普胺后急性张力障碍反应
我们报告了一个14岁的男孩,他的母亲给他的鼻甲氧氯普胺喷雾剂过量使用后5小时出现急性张力障碍反应,他认为这是一种鼻减充血剂。患者有斜颈和强烈的运动不安,而他是完全清醒和血流动力学稳定。所有实验室检查均正常。患者静脉注射单剂量双肾素后症状立即消失。儿童特别容易受到甲氧氯普胺的锥体外系副作用的影响,这与给药途径无关。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 去求助
来源期刊
自引率
0.00%
发文量
0
期刊最新文献
Urothelial Cell Carcinoma of the Bladder and Urinary Bladder Rupture as a Rare Cause of Acute Peritonitis: A Case Report Massive Intoxication with 70 Tablets of Apixaban: A Case Report A Case Report of a Teaspoon Portion of Fava Beans Caused Severe Hemolysis in G6PD-Deficient Baby: Time to Include G6PD Enzyme Testing in the Premarital Screening Program and Newborns Life-Threatening Hyperkalemia following Low-Dose Trimethoprim-Sulfamethoxazole: A Case Report Acute Esophageal Necrosis as an Unusual Cause of Epigastric Pain in the Emergency Department
wanfang
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
现在去查看 取消
×
提示
确定
0
微信
客服QQ
Book学术公众号 扫码关注我们
反馈
×
意见反馈
请填写您的意见或建议
请填写您的手机或邮箱
已复制链接
已复制链接
快去分享给好友吧!
我知道了
×
扫码分享
扫码分享
Book学术官方微信
Book学术官方微信
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术
文献互助 智能选刊 最新文献 互助须知 联系我们:info@booksci.cn
Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。
Copyright © 2023 Book学术 All rights reserved.
ghs 京公网安备 11010802042870号 京ICP备2023020795号-1